Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 151, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 28, 2000, 4:16 PM EDT for Carroll County, Ohio. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2000, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 28, 2000, 5:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Carroll County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 4:30 PM EDT | Hail 0.75 | Minerva, OH | |
| Jul 28, 5:24 PM EDT | Hail 1 | Perryville, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
041 WUUS51 KPBZ 282015 SVRPIT OHC019-282115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 416 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN OHIO * UNTIL 515 PM EDT * AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF MALVERN...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... CARROLLTON... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:03 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 28, 3:03 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 303 PM EDT FRI JUL 28 2000 LOTS OF LOW LEVEL MOISTURE PRODUCING TORRENTIAL DOWNPOURS AND ISOLATED SEVERE THUNDERSTORMS. POSTED A FLASH FLOOD WATCH TIL 10 PM FOR ALL OF CWA. UPPER LOW TO THE WEST DIGS A LITTLE TO THE SOUTHWEST OVER THE NEXT SEVERAL DAYS WITH VORT LOBES WRAPPING AROUND. WILL REMAIN IN SOUTHWEST FLOW WITH CHANCE THUNDERSTORMS EACH DAY THROUGH EXTENDED. .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Local storm report, Jul 28, 3:01 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
301 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM IMPERIAL PA WIND DAMAGE
07/28/00 ALLEGHENY POWER LINES DOWNLocal storm report, Jul 28, 3:07 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0256 PM GREENSBURG PA 1 INCH HAIL
07/28/00 WESTMORELANDLocal storm report, Jul 28, 3:42 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....m
0310 PM LOWER BURRELL PA FLOODING
07/28/00 WESTMORELAND ROAD FLOODING. PEOPLE
TRAPPED IN CARS.Local storm report, Jul 28, 3:47 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....L
0330 PM IMPERIAL PA FLOODING
07/28/00 ALLEGHENY ROAD FLOODINGLocal storm report, Jul 28, 3:52 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
352 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....3
0345 PM BURGETTSTOWN PA FLOODING
07/28/00 WASHINGTON ROAD FLOODINGLocal storm report, Jul 28, 4:16 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....[
0330 PM AMBRIDGE PA FLOODING
07/28/00 BEAVER ROAD FLOODINGThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:30 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum | 60 min |
| Jul 28, 1:24 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 66 min |
| Jul 28, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 64 min |
| Jul 28, 4:14 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey | 61 min |
| Jul 28, 4:26 PM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
| Jul 28, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
| Jul 28, 5:11 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 64 min |
| Jul 28, 5:32 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
| Jul 28, 6:04 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 56 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.